Skip to Content

Herceptin FDA Alerts

The FDA Alert(s) below may be specifically about Herceptin or relate to a group or class of drugs which include Herceptin (trastuzumab).

MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings. For the latest FDA MedWatch alerts, go here.

Recent FDA Alert(s) for trastuzumab

Herceptin 440 mg Vials and BWFI Diluent

Jul 10, 2008

Audience: Healthcare professionals

[Posted 07/10/2008] Genentech informed healthcare professionals that an increased number of complaints were received regarding damaged and broken vials of Herceptin 440 mg and BWFI (bacteriostatic water for injection) diluent. The affected vials are NDC# 50242-0134-68, List # 15534. There is a risk that damaged vials may lead to a loss in sterility, which can cause infections in patients.

Healthcare professionals should inspect cartons of the product for signs of leakage, cracks and other damage to the vials, observe the vials during reconstitution, and check for loss of vacuum in the vials. See the manufacturer's letter for specific details and recommendations, including instructions in the event a compromised vial is discovered.

[June 28, 2008 - Dear Healthcare Professional Letter - Genentech]

Herceptin (trastuzumab)

Aug 31, 2005

Audience: Oncologists, cardiologists, and other healthcare professionals

[Posted 08/31/2005] Genentech and FDA notified healthcare professionals of updated cardiotoxicity information related to the use of Herceptin (trastuzumab), obtained from the National Surgical Adjuvant Breast and Bowel Project (NSABP) study (B-31), a randomized, Phase III trial that was conducted in 2043 women with operable, HER2 overexpressing breast cancer (IHC 3+ or FISH+). This study demonstrated a significant increase in cardiotoxicity in patients who were randomized to the Herceptin-containing arm as compared to patients who received chemotherapy alone.

Preliminary analysis of safety data from Study NSABP B-31 and the North Central Cancer Treatment Group (NCCTG) study (N9831) revealed a statistically significant increase in the 3-year cumulative incidence of New York Heart Association Class III and IV congestive heart failure and cardiac death observed in patients who received the Herceptin-containing regimen (4.1%) compared with control (0.8%). There were no cardiac deaths observed in patients who received the Herceptin-containing regimen and one cardiac death was observed in the control arm. Final analysis of the cardiac safety data collected in Studies NSABP B-31 and NCCTG N9831 is ongoing.

More Herceptin Resources